An Eulerian-Lagrangian substructuring domain decomposition method for unsteady-state advection-diffusion equations

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We develop an Eulerian-Lagrangian substructuring domain decomposition method for the solution of unsteady-state advection-diffusion transport equations. This method reduces to an Eulerian-Lagrangian scheme within each subdomain and to a type of Dirichlet-Neumann algorithm at subdomain interfaces. The method generates accurate and stable solutions that are free of artifacts even if large time-steps are used in the simulation. Numerical experiments are presented to show the strong potential of the method.

Original languageEnglish
Pages (from-to)565-583
Number of pages19
JournalNumerical Methods for Partial Differential Equations
Volume17
Issue number6
DOIs
Publication statusPublished - Nov 2001

Fingerprint

Substructuring
Domain decomposition methods
Advection-diffusion Equation
Domain Decomposition Method
Advection
State Equation
Stable Solution
Experiments
Transport Equation
Dirichlet
Numerical Experiment
Simulation

Keywords

  • Advection-diffusion equations
  • Characteristic methods
  • Domain decomposition methods
  • Eulerian-Lagrangian methods
  • Neumann-Dirichlet algorithm

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics
  • Computational Mathematics

Cite this

@article{42af3f8c329c44e7856b2eb5da2b761d,
title = "An Eulerian-Lagrangian substructuring domain decomposition method for unsteady-state advection-diffusion equations",
abstract = "We develop an Eulerian-Lagrangian substructuring domain decomposition method for the solution of unsteady-state advection-diffusion transport equations. This method reduces to an Eulerian-Lagrangian scheme within each subdomain and to a type of Dirichlet-Neumann algorithm at subdomain interfaces. The method generates accurate and stable solutions that are free of artifacts even if large time-steps are used in the simulation. Numerical experiments are presented to show the strong potential of the method.",
keywords = "Advection-diffusion equations, Characteristic methods, Domain decomposition methods, Eulerian-Lagrangian methods, Neumann-Dirichlet algorithm",
author = "Hong Wang and Mohamed Al-Lawatia",
year = "2001",
month = "11",
doi = "10.1002/num.1027",
language = "English",
volume = "17",
pages = "565--583",
journal = "Numerical Methods for Partial Differential Equations",
issn = "0749-159X",
publisher = "John Wiley and Sons Inc.",
number = "6",

}

TY - JOUR

T1 - An Eulerian-Lagrangian substructuring domain decomposition method for unsteady-state advection-diffusion equations

AU - Wang, Hong

AU - Al-Lawatia, Mohamed

PY - 2001/11

Y1 - 2001/11

N2 - We develop an Eulerian-Lagrangian substructuring domain decomposition method for the solution of unsteady-state advection-diffusion transport equations. This method reduces to an Eulerian-Lagrangian scheme within each subdomain and to a type of Dirichlet-Neumann algorithm at subdomain interfaces. The method generates accurate and stable solutions that are free of artifacts even if large time-steps are used in the simulation. Numerical experiments are presented to show the strong potential of the method.

AB - We develop an Eulerian-Lagrangian substructuring domain decomposition method for the solution of unsteady-state advection-diffusion transport equations. This method reduces to an Eulerian-Lagrangian scheme within each subdomain and to a type of Dirichlet-Neumann algorithm at subdomain interfaces. The method generates accurate and stable solutions that are free of artifacts even if large time-steps are used in the simulation. Numerical experiments are presented to show the strong potential of the method.

KW - Advection-diffusion equations

KW - Characteristic methods

KW - Domain decomposition methods

KW - Eulerian-Lagrangian methods

KW - Neumann-Dirichlet algorithm

UR - http://www.scopus.com/inward/record.url?scp=0035499494&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035499494&partnerID=8YFLogxK

U2 - 10.1002/num.1027

DO - 10.1002/num.1027

M3 - Article

VL - 17

SP - 565

EP - 583

JO - Numerical Methods for Partial Differential Equations

JF - Numerical Methods for Partial Differential Equations

SN - 0749-159X

IS - 6

ER -